Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Pain in the knee, high blood pressure, overweight. On Fluoxetine. Is the weight gain due to medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
Question
hey my name is olga and i have a question about fluoxetine!!! since i take it i cant lose weight and im over weight i have to lose weight because of my pain in my knee and high blood pressure, what i sure do????
Posted Tue, 8 May 2012 in Weight Loss
 
 
Answered by Dr. Mohammed Tauseef 26 minutes later
Hi XXXXXXX

Thank you for the query.

I would like to know few more things which would help me in suggesting you better:

1.) Was Fluoxetine prescribed to you by a Doctor and why?
2.) Since how long have you been taking it and what is the dose?
3.) What is your height and weight?

I would like to let you know that fluoxetine causes reduced appetite and Increase in Blood Pressure. You should be seeing a Psychiatrist before stopping this medication as it has to be tapered gradually under a Doctor's guidance else you will have withdrawal symptoms.

Follow these lifestyle modifications:

1.) Eat healthy nutritious balanced diet which should include fresh fruits and XXXXXXX leafy vegetables.
2.) Do not stop taking Fluoxetine without speaking to your Doctor.
3.) Avoid stress, practice relaxation techniques like yoga and meditation.
4.) Avoid alcohol and smoking, if you do.
5.) Exercise regularly for 30 to 40 minutes daily and maintain a healthy weight.
6.) You have Osteoarthritis of knee because of being overweight, speak to a Orthopedician to confirm it, stick to his treatment plan and go for regular follow up.
7.) Apply heat pads to knees whenever you feel the pain.
8.) Avoid high calorie foods.

Hope I have answered your query, I will be available to answer your follow up queries.

Wish you Good Health.

Take Care.

Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
 
Follow-up: Pain in the knee, high blood pressure, overweight. On Fluoxetine. Is the weight gain due to medication? 2 hours later
yes the doctor prescribed me the medication i have PTSD!!! I take them since 3 weeks again!!! my height is 5.6 and i weight is 240 pounds!!!!
 
 
Answered by Dr. Mohammed Tauseef 13 hours later
Hello XXXXXXX

Thank you for writing back to me.

It's fine that a Doctor has prescribed you this medicine. Kindly take it as directed by your Doctor and go for regular follow up. If you feel that you are free from tapering the dose so that you don't develop withdrawal symptoms.

As I said earlier, Fluoxetine doesn't cause weight gain but increases blood pressure. Follow the Lifestyle modifications which I had advised earlier, stick to your treatment plan and go for regular follow up.

Wish you Good Health.

Take Care.

Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor